Post # 1
Hi ladies! Sorry if this is a little long, but I would appreciate any advice you can give me.
I’ve been on BC for 4 years now. I was on a combined pill for 3 and loved it. However, the doctor felt my blood pressure was too high and didn’t want to risk it. So I switched to a mini pill, Micronor. I’ve been on it for almost 6 months and HATE IT! I was told it was supposed to make my periods shorter and further apart, but it’s made them last for about 2 weeks and they are closer together. It’s terrible!
Now, I’ve come to the realization that I have “white coat syndrome” and even the thought getting my Bridal Party taken makes me nervous and elevates my Bridal Party. So that obviously makes it very difficult to get an accurate reading. The other thing I’m battling is that I’m on a high deductible plan, meaning that I pay nearly full price for everything. On top of that I had been going to Planned Parenthood because they had a low-cost plan which made things affordable and doable. But I’m not entirely sure they can offer me a good solution besides the pill I’m on. The guy I talked to about a month ago made it seem like I had no other pill options.
I’m switching to a PPO in the fall during our open enrollment which will make my life a lot easier. Until then, I’m not sure what to do. I can’t afford to do another gyno visit outside of PP until I get on the better insurance plan. So do I go in and get my Bridal Party taken again and see if it’s low enough to switch back? Do I suffer through until I go elsewhere? Or do I go back in to PP and see if there are ANY other options as far as the pill goes.
Just so you all know, I’m not comfortable with the IUD and I wouldn’t be able to afford it. I don’t feel great about the diaphragm either. I like the hormones because it helped my skin and before I switched to the mini pill, it kept my periods, light and manageable as well as helped with my awful cramps. So ideally I would like to stay on some form of hormone. Any advice??
Post # 3
There’s always condoms, too (though no hormones)…
Post # 4
There are lots of generic combo pills available for you in the pharmacy which are less expensive and also work great. The Orthos are generic, as well as yasmin. I also get nervous at the doctors office. Go into a pharmacy and take your blood pressure a couple of times, after sitting for about 10 minutes. The machines are pretty accurate.
Your body adjusts to birth control after 3 months, so you have to give a new birth control time to really see how it works for you. I think that PP would be helpful in making another choice for you.
Post # 5
Does your doctor know about your blood pressure problem? Like, you get anxious and then it goes up? If not, let them know and ask if you can track your own for a certain period of time and if they will accept it.
I would also reiterate to them that you have had no issues with other BCP and you want to go back to them. Personally, I like the Loestrins and the generic for it at Kroger is about 19-22 bucks with no insurance.
Post # 6
I am on the pill and I am convinced that it has caused my headaches. My periods are all out of whack too. When I go for my annual with my ob-gyn I am going to ask her about going off of it. Ughhh… I hate the pill!
Post # 7
Thanks ladies! My doctor is aware of my Bridal Party nervous issue and all they tell me is that I need to take deep breaths and calm down. They had me come in three times in a month just to check it before I had to make the switch. I had come down about 20 points, but it was still a little too high. Another thing, I usually go by myself, which I think has made me more nervous. A friend is going with me on Friday to PP to first check my Bridal Party and help me ask the right questions to see if there isn’t something else that I can get on.
I tried to just let my body adjust and for the first 3 months, it wasn’t too bad. This last month has been the worst with periods almost every week. The weird part of my Bridal Party being high is that I’m slim and pretty healthy so there really isn’t any reason it should be high. Anyway, I just hope I can get an accurate reading and it’s lower so that I can switch back to a combo pill.
Thanks again for the advice!!
Post # 8
Just one thought — you said you were slim and pretty healthy, but one factor to consider is your sodium intake. That can really affect blood pressure. If you do consume higher-sodium foods, try to cut way back. That might help and get you back to normal. I, too, recently went through the Bridal Party switch for some other issues and it was the worst two months ever. I’m back to the old one and slowly returning to normal.
Post # 9
Once you get the Bridal Party stuff figured out, I would look to see if you can get a generic version of a current pill. Those might be even cheaper than the payment plan from PP.
Post # 10
So, I have the same issue with “white coat syndrome” where my blood pressure spikes when I get to the doctor’s office. They wanted to take me off BC, which I wasn’t a huge fan of because I didn’t want to mess with my body more.
Our solution (recommended by my doctor) was for me to purchase a blood pressure monitor and monitor my own Bridal Party from home, where I am more comfortable. I share my Bridal Party logs with my doctor, which helps with the problem of being able to get an accurate reading.
Post # 11
@hosannac: Yeah, I’ve been trying to watch that as well and eat less processed foods and more fruits and veggies. Sodium is in everything!! But I need to watch a little closer again. Thanks!
@Gemstone: My friend who is going with me Friday has a Bridal Party monitor and I’m going to ask if I could borrow it and do a log like you suggested. I’m far more relaxed at home. We tried to do that while we were working, but work isn’t the most stress-free place either!
@MrsSaltWaterTaffy: I’ll check out the generic. I think that’s what I was on before, Orthocept which again I loved. And it’ll only be a few years before I’m ready to have kids, so the pill is my best option in my own opinion.
Thanks again ladies!
Post # 12
Taking your Bridal Party at home is a good idea. When you go in could you maybe get a slightly longer appoitment and bring something you find relaxing (music, a book, etc) to help?
I get the high Bridal Party and being on the pill. For me it’s a little easier though, it’s when a nurse takes my Bridal Party it is slightly high. When a doctor retakes it, it’s lower. I don’t know if it’s because I’m more settled by the time I see the doctor or what it is.
Post # 13
Lots of local pharmacies (and grocery stores with pharmacies) have the little station where you can put your arm in the cuff and take your blood pressure there.
However… if your Bridal Party is high at the doctor’s, and your Bridal Party is high at work… maybe it is just high. A low blood pressure when relaxed at home doesn’t make up for a high blood pressure all day at work in a stressy environment. Even 40/hrs a week of high blood pressure is not healthy.
My doc took me off BC altogether because my Bridal Party was too high (I was 150s/120s for awhile!) and with the help of some Nifedipine XL, the pressure has gone down. I could go back on BC if I wanted, but I’ve chosen not to do that yet for various reasons. I also track my Bridal Party in an app and share the logs with my doctor.
Just something to think about – good luck!
Post # 14
I went through this SAME PROBLEM..and with planned parenthood. I had great blood pressure, and then it started reading high at PP. They made me come in once a month for 3 months at 30 bucks a pop just to get my Bridal Party rechecked. Finally decided it was too high for Bridal Party and put me on micronor. It totally ruined my sex life, my hormone balance, I was a complete wreck.
I ended up going to my PCP while this was all going down because I allegedly had high Bridal Party, which PP didn’t care about..they just refused to refill my normal pills. Well my PCP goes..um..your Bridal Party is totally normal. You’re fine. They rechecked me, and yeah I was fine. So either PP was doing it wrong, or I just responded poorly to the gyn.
Either way, I’d been on the same BCP for like 12 years..and if my bp was going up then it was unrelated to my BCP. They gave me my pap and gave me back my normal BCP and I went on my merry way. It made me super angry though how I’d been treated at PP.
I’d get a second opinion.
Post # 15
Hormonal birth control can really wreak havoc for some people, and in my opinion isn’t as safe as we all believe. I don’t say that to be rude or cause drama, but if it’s causing you problems (high bp) it might be time to rethink being on anything hormonal.
Post # 16
I have high Bridal Party as well, mainly caused by my birth control. Create a log, with the same machine, at different points of the day, and bring it to your doctor. I had to do a 10 day log, with Bridal Party readings 3 times a day to get my doctor to realize there was a problem in the first place! While I know the pill helps clear your skin up, etc, it really is dangerous to have high bp for an extended period of time. My Fiance and I really only use condoms now, because we know that the pill could compromise my health.